Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 1, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 5, 2007, 2:21 AM PST for Elko County, Nevada. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2007, 2:21 AM PST (10:21 UTC)
- Expired
- Jan 5, 2007, 10:33 AM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- -189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 051021 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 221 AM PST FRI JAN 5 2007 NVZ033-060000- /O.NEW.KLKN.WI.Y.0001.070105T1021Z-070106T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 221 AM PST FRI JAN 5 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL CONTINUE ACROSS EXTREME EASTERN ELKO COUNTY TODAY BEHIND THE COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KLKN 051833 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1033 AM PST FRI JAN 5 2007 NVZ033-051945- /O.CAN.KLKN.WI.Y.0001.000000T0000Z-070106T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1033 AM PST FRI JAN 5 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS EXTREME EASTERN ELKO COUNTY HAVE DIMINISHED AS THE PRESSURE GRADIENT HAS WEAKENED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:15 PM PST, 11 hours 6 minutes earlier.
Area forecast discussion, Jan 4, 3:15 PM PST, 11 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 315 PM PST THU JAN 4 2007 .SYNOPSIS...A STRONG COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD THROUGH CENTRAL NEVADA THIS EVENING. SNOW WILL CONTINUE TONIGHT LINGERING SNOW SHOWERS FRIDAY MORNING. A DRIER AIRMASS MOVES FROM IN FROM THE WEST FRIDAY AFTERNOON WHICH CONTINUES THROUGH THE WEEKEND. && .SHORT TERM...MAIN FORECAST CONCERN IS ONGOING SNOW EVENT WHICH SHOULD WIND DOWN OVERNIGHT. SOLID BAND OF PRECIP CONTINUES TO SLOWLY PUSH TO THE SOUTH...SUPPORTED BY STRONG 160KT H3 JET AND SFC FRONT. ALTHOUGH WINDS HAVE NOT BEEN MUCH OF A FACTOR...SPOTTER SNOWFALL REPORTS THROUGH LATE MORNING ACROSS THE ELKO WARNING AREA WERE ALREADY INTO HIGH END ADVISORY LEVELS WITH MAX REPORTS OF 5-6 INCHES AND ONE SPOTTER 28 MILES EAST OF ELKO REPORTING 7.5 INCHES WITH THIS EVENT. SNOTEL SNOWFALL ESTIMATES THROUGH 1PM GENERALLY IN 6 TO 8 INCH RANGE. AT NOON THE PRECIP HAD REACHED EUREKA WITH -RA QUICKLY CHANGING OVER TO SNOW. SHERIFFS OFFICE REPORTED VIS OF 20 FEET AND ABOUT AN INCH OF ACCUMULATION. SPOTTER REPORTS FROM ELY ALSO INDICATING 2-3 INCHES ALREADY AND +SN. WILL NEED TO KEEP AN EYE ON WHITE PINE FOR POSSIBLE UPGRADE TO WARNING. FOR NOW THINKING IT WILL BE SIMILAR TREND WITH RELATIVELY BRIEF PERIOD OF MOD-HEAVY SNOW THERE. MODELS HAVE BEEN VERY CONSISTENT WITH THIS SYSTEM AND CONTINUE TO SHOW UNSTABLE CONDITIONS BEHIND FRONT WITH LI/S APPROACHING ZERO. A COUPLE LIGHTNING STRIKES OCCURRED OVER NORTHERN CALI AND ONE STRIKE IN WESTERN NEVADA. POST FRONTAL FORECAST SOUNDINGS SHOW STEEPENING LAPSE RATES WITH A RELATIVELY MOIST LAYER FROM SFC TO H5. VIS IMAGERY SHOWS BACK LINE OF MAIN PRECIP SHIELD EXTENDING ACROSS SE HUMBOLDT COUNTY TO NW ELKO COUNTY. VIS IMAGERY ALSO SHOWS CONVECTIVE DEVELOPMENT BEHIND FRONT ACROSS HUMBOLDT COUNTY. NO MAJOR CHANGES TO FORECAST PLANNED. FRONT AND ASSOCIATED PRECIP SHOULD CONTINUE SOUTHWARD. WILL LEAVE ADVISORY ALONE FOR WHITE PINE...WHERE SNOW FALL AMOUNTS SHOULD BE HIGH END ADVISORY. HAVE CANCELLED HEADLINES ACROSS HUMBOLDT...ELKO AND AND EASTERN ELKO COUNTIES. WILL CONTINUE NUMEROUS SNOW SHOWER WORDING FOR TONIGHT WITH GENERAL AMOUNTS OF 1 TO 3 INCHES ADDITIONAL SNOWFALL FOR NORTHERN ZONES AND HIGHER AMOUNTS SOUTH. KEPT SLIGHT CHANCE POPS IN ON FRIDAY...BUT EXPECTING LITTLE IF ANY PRECIP AND MAINLY IN THE MORNING. SAVADEL .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...GFS/ECMWF/ENSEMBLES ARE IN DECENT AGREEMENT THRU THE EXTENDED PERIOD...ALL HINT AT S/WV BRUSHING NORTHERN NV WITH CONTINUED MOIST NORTHWESTLY FLOW ALOFT FROM SATURDAY NIGHT INTO SUNDAY MORNING. THEREFORE...FOLLOWED CONTINUITY AND LEFT SLT CHC POPS ACROSS THE AREA WITH BEST CHANCE BEING FAR NORTHERN ELKO AND NORTHERN HUMBOLDT COUNTIES. MOIST NORTHWEST FLOW ALOFT EXPECTED TO CONTINUE THRU TUESDAY THANKS TO STRONG H5 RIDGE SITTING OFF THE CALIFORNIA COAST VCNTY 35N 130W. LEFT MAX TEMPS BELOW GUIDANCE SUNDAY AND MONDAY AS INVERSIONS SHOULD SET UP WITH NEW SNOW COVER EXPECTED FROM TODAYS STORM. NIGHTTIME LOWS A LITTLE MORE CHALLENGING WITH POSSIBILITY OF CLOUDS KEEPING TEMPS UP. NEXT COLD FRONT ARRIVES ABOUT WEDNESDAY FROM NORTHWEST. COULD BE MAJOR SYNOPTIC SCALE PATTERN CHANGE AFTER MIDWEEK AS DEEP TROF COULD BE SETTING UP NEAR WEST COAST. && .AVIATION...IFR WITH AREAS OF LIFR CONDITIONS WILL CONTINUE OVER CENTRAL NV MUCH OF THE NIGHT WITH PERIODS OF IFR IN THE NORTH AND SNOW SHOWERS. CONDITIONS WILL IMPROVE NORTH TO SOUTH LATE TONIGHT AND EARLY FRIDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR NVZ035-013. WINTER STORM WARNING IS IN EFFECT FOR NVZ037.
Hazardous weather outlook, Jan 4, 4:31 PM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 431 PM PST THU JAN 4 2007 NVZ013-030>037-051259- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 431 PM PST THU JAN 4 2007 .DAY ONE...TONIGHT AND FRIDAY A STRONG LOW PRESSURE SYSTEM CONTINUES TO PUSH THROUGH THE STATE TONIGHT AND BRING ADDITIONAL SNOW...HEAVY AT TIMES....ALONG WITH GUSTY NORTHWESTERLY WINDS TO NORTHERN AND CENTRAL NEVADA. WITH THE SNOWFALL AND GUSTY WINDS...LOW VISIBILITY IS EXPECTED AT TIMES. THE SNOW ACTIVITY WILL DECREASE TO ONLY ISOLATED SNOW SHOWERS BY FRIDAY MORNING. PLEASE SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED IN THE SILVER STATE UNTIL THE NEXT MAJOR SYSTEM APPROACHES ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AWG
In the hours before
Local storm report, Jan 4, 9:28 PM PST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
928 PM PST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW EMIGRANT PASS 40.63N 116.30W
01/04/2007 E4.0 INCH EUREKA NV TRAINED SPOTTER
0600 PM HEAVY SNOW SPRING CREEK 40.74N 115.60W
01/04/2007 E6.0 INCH ELKO NV NWS EMPLOYEE
&&
KBBNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.